Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 170, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 5:01 PM EDT for Floyd County, Polk County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 18, 2014, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Floyd County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:15 PM EDT | TSTM WND DMG | 2 E Cave Spring, GA | FLOYD COUNTY 911 RELAYED A REPORT OF TWO TREES DOWN ACROSS SOUTHERN FLOYD COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS52 KFFC 182101
SVRFFC
GAC115-233-182145-
/O.NEW.KFFC.SV.W.0170.140818T2101Z-140818T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FLOYD COUNTY IN NORTHWEST GEORGIA
POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 545 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST
OF CAVE SPRING...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CEDARTOWN AND ARAGON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3422 8505 3403 8503 3393 8509 3399 8541
3422 8546
TIME...MOT...LOC 2101Z 277DEG 19KT 3411 8542
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 18, 3:20 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT MON AUG 18 2014 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA. THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING. HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING. BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER... SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW. NLISTEMAA .LONG TERM /WEDNESDAY THROUGH MONDAY/... LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE SOUTHEAST PART OF THE CWA. 11/ATWELL LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO ELIMINATE POPS ALTOGETHER. 20 && .PREV DISCUSSION... /ISSUED 127 PM EDT MON AUG 18 2014/ AVIATION... 18Z UPDATE... SCATTERED CONVECTION HAS DEVELOPED IN AREAS THAT HAVE RECEIVED THE BETTER HEATING THIS MORNING. NO REAL FOCUSING MECHANISM AT THE SURFACE OR ALOFT. POTENT SHORTWAVE ACROSS NORTHERN MS WILL MOVE EAST ACROSS AL THIS AFTERNOON. MORE ORGANIZED PRECIP IS POSSIBLE WITH THIS FEATURE...BUT THE HI-RES MODELS DON'T HAVE A GREAT HANDLE ON THE SITUATION. WILL LEAVE OUT ANY TEMPO/PROB GROUPS AT THIS TIME. MODELS ALSO HAVE SOME LOW CLOUDS DEVELOPING...BUT IT MAY BE LATER DUE TO ANY PRECIP. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 91 72 97 / 50 40 30 10 ATLANTA 74 88 73 94 / 40 40 30 10 BLAIRSVILLE 67 84 67 90 / 50 40 30 20 CARTERSVILLE 72 89 71 94 / 50 40 30 10 COLUMBUS 75 92 73 96 / 60 40 30 10 GAINESVILLE 72 89 71 94 / 50 40 30 10 MACON 75 92 72 97 / 50 40 30 10 ROME 72 89 71 95 / 60 40 30 20 PEACHTREE CITY 73 89 71 94 / 50 40 30 10 VIDALIA 77 95 74 97 / 50 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... LONG TERM....ATWELL AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT MON AUG 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1032 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO FREQUENT LIGHTNING. DISCUSSION... INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE ROUNDS OF PRECIPITATION TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 18, 11:43 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG JENKINSBURG 33.32N 84.03W
08/17/2014 BUTTS GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 4-5 TREES DOWN AND PEA-SIZED
HAIL.
&&
EVENT NUMBER FFC1400789
KOVACIKSpecial weather statement, Aug 18, 12:19 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EDT MON AUG 18 2014
GAZ038-050-181700-
1219 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE AND GREENE COUNTIES UNTIL 100 PM EDT...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRAYSWOOD...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH AS
IT MOVES ACROSS OGLETHORPE AND GREENE COUNTIES THROUGH 100 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WRAYSWOOD...
GRESHAMVILLE...PENFIELD...STEPHENS...MAXEYS...WOODVILLE.. .UNION
POINT...JACKSONVILLE...PHILOMATH AND DANIEL SPRINGS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3369 8300 3365 8295 3362 8298 3362 8300
3360 8299 3357 8301 3362 8336 3368 8340
3371 8339 3374 8329 3379 8328 3382 8330
3382 8296 3378 8299 3373 8295
TIME...MOT...LOC 1619Z 274DEG 20KT 3372 8322Special weather statement, Aug 18, 1:35 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT MON AUG 18 2014
GAZ102-103-181800-
135 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND STEWART COUNTIES UNTIL 200 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF OMAHA TO 12 MILES
SOUTHWEST OF SANFORD...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WEBSTER AND STEWART COUNTIES THROUGH 200 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OMAHA...FLORENCE MARINA
STATE PARK...PROVIDENCE CANYON STATE PARK...SANFORD...CHARLES...
LUMPKIN...LEVERETTS...KIMBROUGH...SEMINOLE...CENTERPOINT...WESTON...
PRESTON...TROUTMAN...BROOKLYN AND LOUVALE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3209 8506 3213 8507 3223 8497
3224 8492 3222 8481 3223 8462 3219 8460
3219 8457 3203 8449 3191 8457
TIME...MOT...LOC 1735Z 276DEG 22KT 3225 8505 3207 8495
3188 8507Special weather statement, Aug 18, 1:59 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT MON AUG 18 2014
GAZ102-103-181830-
159 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WEBSTER AND STEWART COUNTIES UNTIL 230 PM EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF LOUVALE TO 11 MILES
SOUTHWEST OF WESTVILLE...MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WEBSTER AND STEWART COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHARLES...WESTVILLE...
LOUVALE...LUMPKIN...KIMBROUGH...TROUTMAN...BROOKLYN...RICHLAND...
RENFROE...WESTON...SEMINOLE...CENTERPOINT...LEVERETTS AND PRESTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3193 8493 3193 8494 3205 8489 3223 8495
3224 8492 3223 8482 3222 8481 3223 8480
3224 8462 3219 8460 3219 8456 3215 8453
3204 8450 3191 8455
TIME...MOT...LOC 1759Z 272DEG 29KT 3223 8487 3206 8480
3191 8487Special weather statement, Aug 18, 3:21 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON AUG 18 2014
GAZ001-002-181945-
321 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 345 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF COLE CITY TO 11 MILES
SOUTHWEST OF RISING FAWN...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE STEPHENSVILLE...RISING FAWN...COLE CITY...
TRENTON...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...CEDAR GROVE...
COOPER HEIGHTS...HOOKER...MORGANVILLE...WILDWOOD...LAFAYETTE...
LINWOOD...CHICKAMAUGA AND CHATTANOOGA VALLEY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. TREES MAY DOWN MORE EASILY WITH
ALREADY WET SOILS FROM PREVIOUS RAINFALL.
&&
LAT...LON 3499 8526 3464 8526 3459 8541 3459 8553
3495 8561 3498 8561 3499 8560
TIME...MOT...LOC 1921Z 244DEG 29KT 3503 8570 3484 8558
3462 8559Special weather statement, Aug 18, 4:47 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT MON AUG 18 2014
GAZ019-030-182130-
447 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS...PEA SIZED HAIL...
AND FREQUENT CLOUD TO GROUND LIGHTNING IN POLK AND FLOYD COUNTIES
UNTIL 530 PM EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF ETNA...MOVING EAST AT 25
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
POLK AND FLOYD COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETNA...COOSA...CAVE SPRING...CEDARTOWN...
SENEY...FISH CREEK...LINDALE AND ROME. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. PLEASE SEEK SHELTER IMMEDIATELY
IF OUTDOORS!
&&
LAT...LON 3430 8512 3411 8508 3399 8513 3395 8524
3398 8541 3425 8546 3428 8546
TIME...MOT...LOC 2046Z 270DEG 21KT 3411 8550The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:36 AM EDT | Special Weather Statement | FFC | Catoosa | 54 min |
| Aug 18, 7:23 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 67 min |
| Aug 18, 8:30 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Union | 45 min |
| Aug 18, 9:20 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns, White | 25 min |
| Aug 18, 9:53 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Gordon, Murray, Walker, Whitfield | 52 min |
| Aug 18, 10:03 AM EDT | Special Weather Statement | FFC | Gilmer, Lumpkin, White | 57 min |
| Aug 18, 12:19 PM EDT | Special Weather Statement | FFC | Greene | 41 min |
| Aug 18, 12:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 46 min |
| Aug 18, 1:35 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 25 min |
| Aug 18, 1:59 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 31 min |
| Aug 18, 3:21 PM EDT | Special Weather Statement | FFC | Dade, Walker | 24 min |
| Aug 18, 4:47 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 43 min |
| Aug 18, 5:37 PM EDT | Special Weather Statement | FFC | Newton | 23 min |
| Aug 18, 5:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 18, 6:14 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 46 min |
| Aug 18, 6:23 PM EDT | Special Weather Statement | FFC | Troup | 52 min |
| Aug 18, 6:24 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 36 min |
| Aug 18, 6:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Aug 18, 6:53 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 37 min |
| Aug 18, 7:00 PM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 30 min |
| Aug 18, 7:01 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Talbot, Webster | 44 min |
| Aug 18, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 52 min |
| Aug 18, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley, Stewart and 3 more | 45 min |
| Aug 18, 7:19 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 26 min |
| Aug 18, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 50 min |
| Aug 18, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 34 min |
| Aug 18, 7:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Aug 18, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Aug 18, 7:57 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Schley, Sumter, Taylor | 33 min |
| Aug 18, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.